Alert archive / North Carolina / Flash Flood Warnings in 2004

Flash Flood Warning 8, NWS Wakefield, VA

July 8, 2004Bertie County, Northampton County, North Carolina

NWS Wakefield, VA issued this flash flood warning at Jul 8, 2004, 8:17 PM EDT for Bertie County, Northampton County, North Carolina. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2004, 8:17 PM EDT (00:17 UTC)
Expired
Jul 8, 2004, 9:45 PM EDT
In force
88 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

Counties Bertie County, NC, Northampton County, NC

The radar

The Norfolk radar (KAKQ), 93 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2004-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1787 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2004-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1787 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KAKQ 090021
FFWAKQ
NCC015-131-090145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
817 PM EDT THU JUL 8 2004

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BERTIE COUNTY IN NORTHEAST NORTH CAROLINA
  NORTHAMPTON COUNTY IN NORTHEAST NORTH CAROLINA

* UNTIL 945 PM EDT

* AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH EXTREMELY HEAVY RAIN ALONG A LINE EXTENDING     
  FROM AULANDER TO 18 MILES WEST OF RICH SQUARE...OR ALONG A LINE    
  EXTENDING FROM AULANDER TO HALIFAX...MOVING EAST AT 15 MPH.

* THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR...
  OVER RICH SQUARE BY 905 PM EDT
  OVER AULANDER BY 935 PM EDT

ADDITIONAL RAINFALL AMOUNTS OF 1.5 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA...WITH THE PRIMARY THREAT AREAS FROM EXTREME SOUTHERN 
NORTHAMPTON COUNTY INTO NORTHWEST BERTIE COUNTY. A SPOTTER REPORTED 
A TOTAL RAINFALL 2.5 INCHES FROM A THUNDERSTORM JUST SOUTH OF LASKER 
IN NORTHAMPTON COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS...STREAMS AND OTHER LOW LYING AND POOR DRAINAGE AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WAKEFIELD.

LAT...LON 3604 7709 3629 7780 3630 7720 3614 7684

$$

25
1 follow-up statement
000 
WGUS71 KAKQ 090117
FFSAKQ
NCC015-131-090145-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
915 PM EDT THU JUL 8 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 945 PM EDT FOR SOUTHERN 
NORTHAMPTON AND NORTHERN COUNTIES...

AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHERN 
NORTHAMPTON TO NORTHWEST BERTIE COUNTY. RADAR TRENDS SINCE 845 PM 
HAVE SHOWN A GRADUAL WEAKENING TREND...AND THAT IS EXPECTED TO 
CONTINUE THROUGH 945 PM. 

ADDITIONAL RAINFALL OF 1/2 TO POSSIBLY 1 INCH IS POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM RECENT HEAVY RAINFALL WILL CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WAKEFIELD.

LAT...LON 3604 7709 3629 7780 3630 7720 3614 7684

$$

25

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:10 PM EDT, 5 hours 7 minutes earlier.

Area forecast discussion, Jul 8, 3:10 PM EDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
310 PM EDT THU JUL 8 2004

.SYNOPSIS...SFC WSHFT BNDRY KICKING OFF CURRENT CNVCTN...AND SFC DEW
PTS DRY OUT A LTL BHND THE WSHFT TO NW.  UPR IMPULSE TRACKING INTO
SE CANADA WL CONT TO BRING UPR ENERGY AND UPR JET SEGMENT ACROSS NRN
AREAS.  DEEP DRYING SEEN TRACKING INTO OUR REGION IN WTR VPR PIX.

&&

.SHORT TERM...SFC BNDRY VRY SLOW TO SINK THRU THE AREA...AND GDNC
SUGG WSHFT BNDRY WL BE OVR OUR SRN AREAS TMRW.  DEEP DRYING WL LIMIT
RAIN CHCS TMRW AND SATURDAY...BUT ISOLD TSTMS WL HV TO BE EVALUATED
DAY BY DAY.  SOME AREAS WL SEE ISOLD TSTMS EACH AFTN/EVE...BUT
COVERAGE AND SPECIFIC AREAS OF THREAT TOO DIFFUSE TO PUT RAIN CHCS
IN ATTM.

&&

.LONG TERM...LOTS OF DISAGREEMENTS IN ALL SOURCES OF GDNC IN TERMS OF
TIMING AND STRENGTH OF UPR IMPULSES THRU THE WEEKEND AND INTO NXT
WK...BUT AS +PNA REESTABLISHES ITSELF BY THE MDL OF NXT WK AND MEAN
ERN U.S. UPR TROF AXIS TRIES TO RETROGRADE GRDLY TO THE W OF THE
REGION...GNRLY ABV CLIMO POPS AND TYPICAL NR CLIMO SUMMERTIME TEMPS.
ABV CLIMO POPS ALSO SUPPORTED BY MEAN STEERING FLO FROM MIDWEST AND
OH VALLEY FROM W AND NW...WHCH WL ALLOW PSBL MCS ACTVTY TO CROSS
MTNS...ONCE LLJ SEGMENTS CAN SUSTAIN CNVCTN.  NO REAL LLJ SEGMENTS
FCSTD TO TRACK TWD OUR REGION UNTIL NXT WK...BUT THAT IS SUBJECT TO
CHG SINCE GDNC DOES NOT FCST CNVCTN WELL BEYOND 12-24 HR FCST.

&&

.AVIATION...VFR OUTSIDE OF TSTMS...WHERE IFR CONDS XPCTD.  SOME
PTCHY FOG EARLY MORNING CREATING MVFR/IFR.

&&

.MARINE...CONDS REMAIN BELOW SCA INTO XTND...AS SFC/UPR FEATURES
QUITE WK...WTH WK PRES GRADS.  GUSTY AND CHOPPY CONDS IN AND ARND
TSTMS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
VA...NONE.
NC...NONE.
MARINE...NONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SBY   64  87  64  85 /  30  10  10  10
OXB   68  87  67  82 /  30  10  10  10
WAL   67  87  67  86 /  30  10  10  10
FVX   67  91  68  88 /  10  10  10  10
RIC   68  90  69  88 /  10  10  10  10
PTB   69  91  69  90 /  10  10  10  10
AKQ   69  91  70  90 /  30  10  10  10
PHF   71  91  71  89 /  30  10  10  10
ORF   74  90  73  88 /  30  10  10  10
ECG   73  91  72  90 /  30  10  10  10

NS
Hazardous weather outlook, Jul 8, 5:30 AM EDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 AM EDT THU JUL 08 2004

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-090900-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
530 AM EDT THU JUL 08 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE.

.DAY ONE...TODAY...
SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT LATER
TODAY. A FEW OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE
HAIL AND DAMMAGING WINDS. SEE SPSAKQ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

FORECASTER ID
44

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING
(LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.

In the hours before

Special weather statement, Jul 8, 5:44 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
544 PM EDT THU JUL 8 2004

NCZ014-VAZ092-093-096-082230-
GATES NC-ISLE OF WIGHT VA-SOUTHAMPTON VA-SUFFOLK VA-
544 PM EDT THU JUL 8 2004

...STRONG THUNDERSTORM MOVING THROUGH WESTERN TIDEWATER VIRGINIA...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 6 MILES NORTH OF FRANKLIN TO 11 MILES SOUTH
OF HOLLAND...OR FROM 6 MILES NORTH OF FRANKLIN TO 10 MILES NORTHWEST
OF GATESVILLE...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR HOLLAND AROUND 600 PM...WINDSOR AROUND 615 PM...AND
DOWNTOWN SUFFOLK AROUND 630 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT
DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF UP
TO ONE INCH PER HOUR COULD CAUSE PONDING OF WATER ON ROADWAYS AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.

MALOIT
Special weather statement, Jul 8, 6:12 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
612 PM EDT THU JUL 8 2004

NCZ016-017-102-082245-
CAMDEN NC-EASTERN CURRITUCK NC-WESTERN CURRITUCK NC-
612 PM EDT THU JUL 8 2004

...STRONG THUNDERSTORMS MOVING INTO CURRITUCK COUNTY...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 13 MILES SOUTH OF
CURRITUCK...OR ABOUT 8 MILES NORTHEAST OF WEEKSVILLE...MOVING
NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
INDIANTOWN AT 620 PM EDT...COINJOCK...AND...AYDLETT AT 635 PM
EDT...BARCO...AND...WATERLILY AT 640 PM EDT. OTHER LOCATIONS TO BE
AFFECTED BY THE STORMS INCLUDE KNOTTS ISLAND...OLD TRAP...SHILOH AND
WHITEHALL SHORES.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT
DANGEROUS LIGHTNING AND RAINFALL RATES OF 1 TO 1 1/2 PER INCHES PER
HOUR...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE
LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS.

25
Special weather statement, Jul 8, 6:16 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
616 PM EDT THU JUL 8 2004

MDZ021-082300-
DORCHESTER MD-
616 PM EDT THU JUL 8 2004

...THUNDERSTORMS MOVING INTO EXTREME NORTHERN DORCHESTER COUNTY...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL CLUSTER OF THUNDERSTORMS 9 MILES WEST OF CAMBRIDGE...MOVING
EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR CAMBRIDGE AT 625 PM
EDT...EAST NEW MARKET...AND...SECRETARY AT 655 PM EDT. OTHER
LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE HURLOCK AND VIENNA.

WIND GUSTS TO 40 MPH...FREQUENT DANGEROUS LIGHTNING AND RAINFALL
RATES OF 1 TO 1/2 INCHES ARE POSSIBLE IN THE PATH OF THESE STORMS.
HEAVY RAIN MAY RESULT IN PONDING OF WATER ON ROADWAYS...AND IN LOW
LYING AND POOR DRAINAGE AREAS.

25
Special weather statement, Jul 8, 6:26 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
626 PM EDT THU JUL 8 2004

NCZ012>014-VAZ096-097-082315-
CHESAPEAKE VA-GATES NC-HERTFORD NC-NORTHAMPTON NC-SUFFOLK VA-
626 PM EDT THU JUL 8 2004

...STRONG THUNDERSTORMS MOVING ACROSS INTERIOR NORTHEAST NORTH
CAROLINA AND INTERIOR TIDEWATER VIRGINIA...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES SOUTHEAST OF HOLLAND TO 10 MILES
SOUTHWEST OF RICH SQUARE...MOVING NORTHEAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...DOWNTOWN SUFFOLK AROUND 650 PM...DEEP
CREEK AROUND 700 PM...GREAT BRIDGE AROUND 705 PM...AND AHOSKIE
AROUND 710 PM. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE
MURFREESBORO.

WIND GUSTS TO 45 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE
WITH THESE STORMS. RAINFALL RATES OF ONE TO 1.5 INCHES PER HOUR WILL
CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
IN LOW LYING AREAS.

MALOIT
Special weather statement, Jul 8, 7:20 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
720 PM EDT THU JUL 8 2004

NCZ012>014-030-VAZ087-092-090000-
BERTIE NC-GATES NC-GREENSVILLE VA-HERTFORD NC-NORTHAMPTON
NC-SOUTHAMPTON VA-
720 PM EDT THU JUL 8 2004

...STRONG THUNDERSTORMS MOVING ACROSS INTERIOR NORTHEAST NORTH
CAROLINA...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 18 MILES WEST OF RICH SQUARE TO 7 MILES
WEST OF GARYSBURG...OR FROM 11 MILES SOUTH OF HALIFAX TO ROANOKE
RAPIDS...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...GARYSBURG AROUND 745 PM AND AULANDER AROUND 800 PM. OTHER
LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE AHOSKIE...BOYKINS...
COURTLAND...DAHLIA...FRANKLIN...GATESVILLE AND MURFREESBORO.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT
DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF ONE
TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.

MALOIT
Special weather statement, Jul 8, 8:06 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
806 PM EDT THU JUL 8 2004

NCZ012-013-030-090104-
BERTIE NC-HERTFORD NC-NORTHAMPTON NC-
806 PM EDT THU JUL 8 2004

...THUNDERSTORMS WITH VERY HEAVY RAIN TO CONTINUE OVER PORTIONS OF
INTERIOR NORTHEAST NORTH CAROLINA...

SEVERAL CLUSTERS OF THUNDERSTORMS...WITH VERY HEAVY RAIN...WILL
CONTINUE TO MOVE ACROSS AREAS OF INTERIOR NORTHEAST NORTH CAROLINA
THROUGH 900 PM.  THE PRIMARY THREAT AREA WILL BE FROM ACROSS THE
SOUTHERN HALF OF NORTHAMPTON COUNTY TO SOUTHERN HERTFORD AND THE
NORTHERN HALF OF BERTIE COUNTY.

RAINFALL RATES OF 1.5 TO 2.5 INCHES PER HOUR ARE POSSIBLE WITH THESE
STORMS...WHICH WILL RESULT IN SIGNIFICANT PONDING OF WATER ON
ROADWAYS...IN ROADSIDE DITCHES...AND IN LOW LYING AND POOR DRAINAGE
AREAS. MOTORISTS ARE URGED TO USE EXTREME CAUTION WHEN ENCOUNTERING
EXCESSIVE RAINFALL.  ADDITIONALLY...EXPECT FREQUENT DANGEROUS
LIGHTNING...AND POSSIBLE WIND GUSTS TO 40 MPH.

25

Nearby

Flash Flood Warnings in North Carolina, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.